Advances in Theoretical and Mathematical Physics

Volume 11 (2007)

Number 5

Hyperkähler prequantization of the Hitchin system and Chern-Simons theory with complex gauge group

Pages: 819 – 837



Rukmini Dey


Hitchin has shown that the moduli space $\cal {M}$ of the dimensionally reduced self-dual Yang-Mills equations has a hyperKähler structure. In this paper, we first explicitly show the hyperKähler structure, the details of which is missing in Hitchin's paper. We show here that $\cal {M}$ admits three prequantum line bundles, corresponding to the three symplectic forms. We use Quillen's determinant line bundle construction and show that the Quillen curvatures of these prequantum line bundles are proportional to each of the symplectic forms mentioned above. The prequantum line bundles are holomorphic with respect to their respective complex structures. We show how these prequantum line bundles can be derived from cocycle line bundles of Chern-Simons gauge theory with complex gauge group in the case when the moduli space is smooth.

Full Text (PDF format)